Analgin 500mg x 20 Tablets
ANALGIN (METAMIZOLE SODIUM) - 500 MG./ 20 TABLETS
International generic name: Metamizole sodium
Tablets. One tablet contains 500 mg Metamizole sodium (100%).
Analgin tablets are used for the treatment of pains of different origin and variable intensity: toothache, headache, arthralgia, neuralgia, myositis, mild to moderate visceral pain, high fever, not responding to other drugs. Analgin injection is used in cases of acute and severe pain after operations and traumas, pain associated with neoplastic diseases, colicky pain etc.
Dosage and administration
Ampoules: The ampoules can be administered intramuscularly. The single dose in all age groups is 8 to 16 mg/kg body weight. The dose should be given according to the following scheme: 16 to 31 kg body weight - 250 mg Analgin (1/2 ml); 32 to 46 kg body weight - 500 mg Analgin (1 ml); 47 - 62 kg body weight - 500 - 750 mg Analgin (1 - 1.5 ml); and over 63 kg body weight - 750 - 1000 mg Analgin (1.5 - 2 ml). In cases of persistent pain, the dose can be repeated after 6 to 8 hours. Maximum daily dose - 4.0 g Analgin. Analgin should not be used parenterally for a period longer than 3 days. Tablets: The dosage and duration of the treatment must be determined according to the severity of the pain syndrome. The common dose in the adults is 250 to 500 mg (1 to 2 tablets) 2 or 3 times daily. The maximum dose is 3 g/24h. In over 15 year-old children the Analgin dose is 250 mg bid or tid.
Hypersensitivity to metamizole and other pyrazolone derivatives, acute hepatic porphyria, inborn glucose-6-phosphate dehydrogenase deficiency, severe renal or hepatic diseases, blood diseases (such as aplastic anemia, leucopenia and agranulocytosis), pregnancy (the first and the last trimester). Parenteral administration of Analgin is contraindicated in under 1 year-old children.
Special warnings and precautions
Analgin is used with increased caution in patients with a history for hypersensitivity to foods and drugs (particularly to analgesic and nonsteroidal antiinflammatory agents) and also in patients suffering from bronchial asthma, Quincke’s edema, chronic pulmonary infections. In patients with hypotension and unstable blood pressure, Analgin should not be used parentarally.
If Analgin application is quite necessary, the blood pressure and the heart rate should be monitored. In cases of prolonged Analgin treatment, regular blood count checks are necessary (differential count of the white blood cells). The high Analgin doses can influence unfavourably the active attention. Because of this in these cases driving and working with machines are not advised.
Analgin potentiates the analgesic and antipyretic action of the nonsteroidal antiinflammatory drugs. The Analgin effects are potentiated by the tricyclic antidepressants, oral contraceptive agents, allopurinol, alcohol. Analgin decreases the activity of the coumarin anticoagulants and plasma levels of cyclosporin. The enzyme inductors (barbiturates, glutethimide, phenylbutazone) attenuate the Analgin effects. Analgin potentiates the effects of the drugs possessing CNS depressant activity. Concurrent administration with chlorpromazine is related with a risk of severe hypothermia. Analgin can be used in combination with buscolysin, atropin, codein.
After prolonged administration very rarely can be observed agranulocytosis, leucopenia and thrombocytopenia, proteinuria, interstitial nephritis. In sensitive patients rashes, urticaria, Quincke’s edema, asthmatic attacks, and very rarely anaphylactic shock are possible.
Analgin is a medicine of the pyrazolone group, possessing hard analgesic and antipyretic effects and moderate antiinflammatory activity. Blocking of the synthesis of endogenous pyrogens - prostaglandins D and E - is the cause for the antipyretic activity and also for the analgesic action of this drug. The decrease of the prostaglandis production in the periphery (and respective decrease of nerve endings sensitivity) plays a relatively smaller role. In contrast to the other nonnarcotic analgesic drugs, Analgin stimulates the release of β-endorphins, explaining its activity in cases of visceral pain. Analgin has a slight spasmolytic activity on the smooth muscle cells of the biliary and urinary tracts and also on the muscle of the uterus.
Supplied: 20 tablets of 500 mg.